MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER FOLEY CATHETER TRAY WITH BARDEX® ALL-SILICONE CATHETER; SILICONE FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER FOLEY CATHETER TRAY WITH BARDEX® ALL-SILICONE CATHETER; SILICONE FOLEY
Model Number 902416
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Pain (1994)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the hospital has been noticing a leaking issue a lot more in the last 6-months to a year.Most of the new kidney transplants have had this issue, especially with the male patients.Foleys were leaking around the insertion site and the patients had reported more bladder spasms and pain.They have tried multiple things like switching out the foley's, or deflating the balloon and adding more fluid in the balloon but they continued to leak.Per email from customer on 13-sep-2019, there was not an exact number available.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient" corrections: d4, d10 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the hospital has been noticing a leaking issue a lot more in the last 6-months to a year.Most of the new kidney transplants have had this issue, especially with the male patients.Foleys were leaking around the insertion site and the patient's had reported more bladder spasms and pain.They have tried multiple things like switching out the foley's, or deflating the balloon and adding more fluid in the balloon but they continued to leak.Per email from customer on (b)(6) 2019, there was not an exact number available.

Brand Name
BARD® URINE METER FOLEY CATHETER TRAY WITH BARDEX® ALL-SILICONE CATHETER
Common Device Name
SILICONE FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9145435
Report Number1018233-2019-06148
Device Sequence Number2158127
Product Code EZL
UDI-Device Identifier00801741025068
UDI-Public(01)00801741025068
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number902416
Device Catalogue Number902416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1